The Lupus Forum banner

1 - 7 of 7 Posts

·
Registered
Joined
·
31 Posts
Discussion Starter #1
Hi to everyone,thanks for previous tips, they were very helpful, well here is my update, I went back to the consultant ready to start on the methotrexate as we had previously agreed ,I had picked what my gp thought was a infection Wheezing and short of breath with a sore throat and treated me with klaricid , which I was told would have not worked as it is virul pleurishy I have to go back to the hospital next Tues when I will then see consultant again who is going to start me on mxt and the plaquenil...and hopefully weaning me down the steroids,,,I'm sure my husband will be glad of that as I can't sleep longer than 4hrs and I seem to be bouncing of the walls....not much fun as I come down with a bump and end up crying for no reason at all....not usually like me at all, biting peoples heads off one minute the next I seem to be wreck...just seem to be having a bit of a down day yesterday and today the old headaches are back with a vengance....t:(Thanks fo having this site it does help ..just to sound off sometimes....without up setting those close to you at home..


Ellenxxx
 

·
Registered
Joined
·
3,471 Posts
Ellen you sound away love, we all get like this, your never lone here,
i hope your rheumy can help when you next go see him. life sure can suck sometimes hey?

I know where your comming from with hte cant sleep crying one min uop and next down, thats me, im not sleeping that good at night in fact i get about 3 hrs if that, hope you can get some rest soon

hugs Lin xxx
 

·
Registered
Joined
·
14,661 Posts
Hello Ellen, I'm pleased to meet you :) I'm sorry about the pleurisy.

I see from a previous post that you have had a chest x-ray? That's a good idea before starting the methotrexate because it can sometimes affect the lungs
You might want to ask the doctor about starting both meds at the same time or having a slight gap. That way you can be more certain which is causing any side effects. Ask about starting the Plaquenil very slowly too. It takes several months to kick in fully although it might help with the rashes sooner.
The most common side effect is some tummy upset. That risk is lessened if it's started slowly to give the body time to get used to it. The normal therapeutic starting dose is 400 mgs a day but starting at 200mgs for a week or so can be helpful.
If he doesn't mention it ask him about taking folic acid to counteract the folic acid reducing aspect of the methotrexate and reduce possible side effects. It is usually not taken the same day as the methotrexate but otherwise instructions for taking it vary from doc to doc.
If you don't already know, ask him who to contact if you have any problems - usually the follow up appointment is in 3 months time. If there are any problems, GP's can rarely help
Ask him if and when you should get your eyes checked re the Plaquenil.
This can be done by an optometrist who can do a macular visual field test and general eye exam to see if there are any contraindications. However it is often not bothered with because damage is so rare.

Also ask him about reducing the Prednisone and what to do if you start feeling rough again before the new meds have kicked in. Dpending how long you have been on a it and the dose it has to be reduced very slowly

Make a note of your questions because it is very easy to forget at the time. Also make a note of what he tells you for same reason ! :)

All the best

Clare
 

·
Registered
Joined
·
642 Posts
Hi Ellen
I'm with you on the 'steroid rage.'
I used to pace like a caged lion on a high dose of pred.

Good luck with the meds
 

·
Registered
Joined
·
2,404 Posts
Hello Ellen,
It will get better but it can take time. Methotrexate is a good medication, I have taken it for years. Steroid rage is no fun, hope you have warned family and friends!!!
x Lola
 

·
Registered
Joined
·
31 Posts
Discussion Starter #6
All is calm , no rage around at the moment and feeling ok but still have a huge headache,think thats what seems to be getting me down , and the lack of sleep:hyper: Thank you for the tips , I will make sure ask questions this time am taking someone with me so they can make notes, on my next visit Tues 27th Jan , I just need to not freeze up and blurt it all out it may do me some good....:heh
Ellen xxxx
 

·
Registered
Joined
·
1,563 Posts
Hi Ellen

Welcome to the sight and hope things can get better real soon for you.It seems you have already gotten a lot of wonderful advice from everyone and i am just here to let you know that someone else is here to support and send lots of (hugs) to you when you need them.I have had some real bad days myself latley to and completely understand how bad the headaches are.I been getting alot of migraines lately and or headaches but either way i cant handle them and they alone send me into the bad mood mode:(.So good luck to getting this bad flare under control and real soon to(((hugs))).

Tammy
 
1 - 7 of 7 Posts
Top